3D graphic artifacts

Discussion in 'Linux' started by propofolboy, Oct 18, 2008.

  1. propofolboy

    propofolboy

    Joined:
    Oct 17, 2008
    Messages:
    8
    Likes Received:
    0
    I'm new to Ubuntu, so be patient with me..

    I'm having a real problem with my graphics on my Aspire One.
    I have setup dual boot with XP and Ubuntu 8.10 (clean install from 8.10 beta)
    I have done all the updates.

    Whenever I have a window with 3d Graphics (glxgears, all the screensavers, etc), if I move the window their
    will be artifacts trail behind.
    I have done the tweaks suggested to the /etc/X11/xorg.conf file.

    I reinstalled completely and it still does it .

    Does anyone know how to fix this?
    Thanks
     
    propofolboy, Oct 18, 2008
    #1
    1. Advertisements

  2. propofolboy

    Guest Guest

    I've been getting a lot of 3D artefacts in 8.10. There's a new version of the intel driver in there, I can only assume that bugs have been introduced because it ran fine under 8.04. Googleearth seems to be the worst hit. And no, none of the xorg.conf tweaks seem to work. In fact, the /var/log/Xorg.0.log tells me that most of these tweak options are ignored (I'm guessing the new driver has different options).
     
    Guest, Oct 19, 2008
    #2
    1. Advertisements

  3. propofolboy

    propofolboy

    Joined:
    Oct 17, 2008
    Messages:
    8
    Likes Received:
    0
    I think my problem is more than that.
    For example, when i run gfxgears, and then move the window, it smears all over the screen. Of course, when I refresh the desktop they go away.
    Googleearth is a disaster in Ubuntu on the aspire one, it won't even run for me.
     
    propofolboy, Oct 19, 2008
    #3
  4. propofolboy

    propofolboy

    Joined:
    Oct 17, 2008
    Messages:
    8
    Likes Received:
    0
    Ok, I know WHAT the problem is now..
    It is compiz.. I uninstalled mesa-utils and that uninstalled compiz.
    Then I got no more artifacts with window movement..
    I tried to reinsall mesa-utils to reproduce the bug, but it was still ok with mesa-utils installed.
    Then I installed compiz again, and the problem reappeared.

    But without compiz I don't have desktop effects..
    Anyone help with that?
    Is compiz buggy for intrepid?
     
    propofolboy, Oct 19, 2008
    #4
    1. Advertisements

Ask a Question

Want to reply to this thread or ask your own question?

You'll need to choose a username for the site, which only take a couple of moments (here). After that, you can post your question and our members will help you out.